Anyone else had this ?

The only thing that has changed for me is that I started hydroxy on Saturday . I feel worse than I did this morning . Looks like no hope for change tomorrow . I have to go to work tomorrow can't afford to lose the money .

Has anyone had this where hydroxy sends you backwards instead of forward . I have never had a flare up like this since finding out I had lupus and arthritis .

It's bringing back all the emotions I had from pre diagnosis . Can't live how I was before .

20 Replies

oldestnewest
  • Hi Lou,

    This is a shame. If you are really delighted sick you need to let work know, forcing yourself to work may make things worse. If things get really bad call your Rheumy in regards to advice for the medicine. Just go slow and look after yourself

  • I agree with Penguintaz, Lou, about contacting rheumy to check whether starting hydroxy could be causing this. I hope you get some rest tonight x

  • I haven't gone in today again . I am going to try tomorrow . Going to try for a Doctors appointment today .

  • Are you taking quinoric? Xx

  • Just hydroxy

  • Does it say what brand the hydroxychloroquine is? Is it made by Quinoric, Zentiva or Blackrock Pharmaceuticals. Some people respond differently to each. You can read more about this at lupusuk.org.uk/hydroxychlor...

  • I have a look later for the brand when I take it tonight

  • Let us know Lou x

  • Went to the doctors she said it has nothing to do with the tablet . ( I disagree ) . She it's just the lupus flaring up . It would have happened anyway . She told me to start taking my vitamin d . Got blood test tomorrow after noon .

    Going to ring work and tell them I'll be back on Monday . I need to rest and not worry

  • Ah, that is not great. If it started when you started the medicine, it could have been caused by the medication, no?

    I hope your results come back soon and you are feeling better by Monday. Rest well X

  • Hi LouLamb sorry to hear you're not feeling good, sure you know your body best. Do you know what kind of hydroxy you are taking? I just started taking a month or so ago... had very bad side effects from the first kind I received (by Bristol Labs) now on one by Zentiva, which, touch wood I've had zero side effects from. Can you ask your rheumy about switching? Also, when I spoke to mine she said she would switch me to another anti-malarial if this one didn't work, so you have options.

    Rest well & look after yourself x

  • My gp told me to get in touch with the specialist nurse at the hospital .

    I was always thought when u started a new tablet u wear meant to have regular blood test ?

  • It can't be Hydroxy it takes weeks to kick in. You only need testing every few months by blood test. It sounds more like a flare. Flares occur when we get over anxious so it is a vicious circle. Take B12 with you Vit D and you will improve. Buy them in spray firm if you can they work faster - good luck.

  • I've never had anything like this before . Honestly I've had pain everyday which I got use to which is my normal pain . The pain I am having is what I had pre diagnosis . Every time I take a medication it seems to make me worse not better

  • I was started on Hydroxychloroquine two years ago. The first time it was dispensed I was given the Quinoric brand. I didn't react well to that at all. Dizzy, nausea, stomach cramps and the joint pain was terrible. I spoke to my GP and he wrote another prescription saying I had to be given the Zentiva brand. I was fine taking it and pleased to say I still am. Different brands of the same medication can cause side effects so it may be worth talking to your GP about trying a different brand. Xx

  • Sorry LouLamb that you're in a bit of a "might be, might not be" situation. I think checking the brand of hydroxy is worth trying, though. After I was on hydroxy for some months I was dispensed with the brand a lot of us react to. I've never ever had a problem with different brands of generics, and, to be honest, was suspicious of those that did. Changed my mind. Whatever they put in fillers between brands definitely caused a reaction with me.

    Rest well (easier said than done) x

  • It's getting better not a lot . One minute it's pains in my legs then back then shoulders then everywhere . I rang work told them I'll be on Monday . I have a driving lesson tomorrow . I've decided not to cancel it . I said to my mum I need to know that I'm able to drive when having a flare . It will happen again in the future . I said to her it better to see if I can drive whilst like this while I am still learning

  • Like any medication, hydroxychloriquine suits some people, not others.

    I hoped it would be the answer to all of my symptoms. I heard how safe it was. However, I tolerated it for 4 months before I ditched it.

    During those 4 months, I developed more aches and pains, felt low. I suffered 2 bouts of flu symptoms. Tried self help, honey lemon, rest.... eventually had to see GP. Diagnosed chest, ear, sinus infections. Each episode lasted a month.

    I decided to stop hydroxychloriquine when the hospital care worker phoned telling me my neutrophils and sodium blood levels were low and I needed another blood test. The blood form nor an earlier consultant appointment, I was offered, never arrived.

    I have felt better off hydroxychloriquine but that may be because the drug helped despite taking it for a short time.

    Only you can decide if/when to stop or continuing to take meds.

    On another occasion, I may decide to restart hydroxychloriquine. Our decisions are based on our health issues and choices available at certain times.

    I wish you well.

  • My pains are nearly back to my normal pains . So I'll keep trying it for now until I get any more problems . It hasn't made anything better yet

  • Good luck. Many people say it takes 6 months on average, to feel much better.

You may also like...